MAUDE Adverse Event Report: BEAVER-VISITEC INTERNATIONAL INC BEAVER-VISITEC INTERNATIONAL, INC; ACCU-TEMP® CAUTERY, LOW TEMP, 0.5" FINE TIP

BEAVER-VISITEC INTERNATIONAL INC BEAVER-VISITEC INTERNATIONAL, INC; ACCU-TEMP® CAUTERY, LOW TEMP, 0.5" FINE TIP
Model Number 8443000
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Unclear Information (4052)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Per uf report (b)(4).Beaver-visitec international holdings, inc.(bvi) accu-temp low temperature and high temperature cautery devices appear nearly identical in their packaging which can lead to confusion when selecting items for use for procedures.The handle portion of both items is white.In the package, these items are also covered with a white cap to protect the cautery tip.The handle does have small font on each item that state high or low temp, but this found is also nearly identical in color and size on the two items.It isn't until these items are on the surgical field for use when there is a notable difference; the high temp cautery has a blue tip below the loop tip whereas the low temp device has a white or light gray tip below the loop.Bvi accu-temp low temperature cautery; 1/2 in shaft with fine tip; ref # 8441000; lot # 6061506.Bvi accu-temp high temperature cautery; 1/2 in shaft with loop tip; ref # 8443000; lot # 6053065.A patient was having a procedure of medial and lateral rectus exploration /recession for exotropia.A high-temp cautery tool was used when low temp cautery tool was intended.This may have contributed to a small scleral laceration.
 
Additional Manufacturer Narrative
The bvi quality assurance department has followed its internal procedure to investigate the complaint.The investigation included a review of current process controls and the historical device register (dhr).All manufacturing operations were recorded; all signatures and dates were present.No product was returned however the customer has provided a photograph for evaluation.The photograph was evaluated, and it is understood that confusion may have arisen due to the similar physical appearance between the high and low temperature cautery tools.However, in the course of performed investigation, bvi has clarify that each tool is clearly labeled with its specific type on the box and on the product itself.It has been therefore confirmed that the labels of both products are correctly marked to avoid confusion.According to the analysis performed, the root cause was not identified due to the photograph demonstrated that device are correctly identified.Complaint database was reviewed and complaint was considered as single and isolated.No further actions are required at this point.
 
Event or Problem Description
The customer clarified within the report made directly to fda (# (b)(4)) that the notification is unrelated to the patient, it is in reference to the nearly identical packaging of devices that can easily lead to confusion when selecting the device.

Brand Name
BEAVER-VISITEC INTERNATIONAL, INC
Common Device Name
ACCU-TEMP® CAUTERY, LOW TEMP, 0.5" FINE TIP
Manufacturer (Section D)
BEAVER-VISITEC INTERNATIONAL INC
500 totten pond rd
10 citypoint
waltham MA 02451 1916
Manufacturer (Section G)
BEAVER-VISITEC MEXICO
valle de los cedros
1520
ciudad juarez, chihuahua 32575
MX   32575
Manufacturer Contact
agnieszka drzewiecka
500 totten pond rd
10 citypoint
waltham, MA 02451-1916
8669068080
MDR Report Key20092173
Report Number1211998-2024-00015
Device Sequence Number7736265
Product Code HQP
UDI-Device Identifier00886158010241
UDI-Public(01)00886158010241
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K771189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date06/23/2026
Device Model Number8443000
Device Catalogue Number8443000
Device Lot Number6053065
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age16 YR
Patient SexMale
Patient Weight84 KG